# SDR F3LA200700123

- Difficulty date: May 31, 2007
- Submitted: June 1, 2007
- Operation: Air carrier
- Aircraft: N904FR
- Make and model: Airbus A319-111
- Aircraft serial: 1579
- Aircraft time: 19,658 hours, 9,322 cycles
- Engine: Ge CFM56*
- Engine time: 19,658 hours, 9,322 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

AIR TURN BACK AT 1710Z, FLIGHT CREW REPORTED NR 2 ENGINE ROLLBACK TO BETWEEN 45 PERCENT AND 55 PERCENT N1 DURING CLIMB-OUT OF 10,000 FT.  ENGINE WAS ALSO MAKING VERY LOUD BANGS EVERY 3 SECONDS ACCOMPANIED BY LARGE VIBRATIONS FELT THROUGHOUT THE AIRCRAFT.  ALL OTHER ENGINE INDICATIONS WERE WITHIN NORMAL RANGE.  FLIGHT CREW DECLARED AN EMERGENCY AND LANDED IN KLAX WITHOUT INCIDENT.  AIRCRAFT EXPERIENCED OVERWEIGHT LANDING.  THE NR 2 ENGINE IS IN THE PROCESS OF BEING REPLACED.  [6-13-07] A BORESCOPE OF THE NO. 2 ENGINE HAS REVEALED THE ROOT CAUSE OF THE DAMAGE TO BE THE SEPARATION OF A STAGE 5 BOOSTER BLADE.
